Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 37, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jun 28, 2007, 7:20 PM CDT for Starr County, Texas. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2007, 7:20 PM CDT (00:20 UTC)
- Expired
- Jun 28, 2007, 8:45 PM CDT
- In force
- 85 min
- Issued by
- NWS Brownsville, TX
- Area
- Whole counties
County Starr County, TX
The radar
The Brownsville radar (KBRO), 150 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 0.3 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1949 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 290022 FFWBRO TXC427-290145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 720 PM CDT THU JUN 28 2007 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... STARR COUNTY IN DEEP SOUTH TEXAS... THIS INCLUDES THE CITIES OF...ROMA...RIO GRANDE CITY...EL SAUZ... * UNTIL 845 PM CDT * AT 714 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM NEAR EL SAUZ...MOVING SOUTHEAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GARCIASVILLE STRONG SHOWERS AND THUNDERSTORMS NEAR EL SAUZ ARE PRODUCING RADAR ESTIMATED RAINFALL RATES OF 2 TO 3 INCHES PER HOUR. THESE STORMS ARE MOVING SOUTHEAST AT 20 MPH. THESE STORMS WILL REACH THE RIO GRANDE CITY AND ROMA VICINITIES WITHIN THE NEXT 15 MINUTES. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 2679 9895 2648 9917 2624 9870 2677 9853 $$ JS
1 follow-up statement
000 WGUS74 KBRO 290125 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 822 PM CDT THU JUN 28 2007 TXC427-290145- STARR TX- 822 PM CDT THU JUN 28 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR STARR COUNTY... AT 817 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING. THIS STORM WAS LOCATED OVER SOUTHEAST STARR COUNTY...ON A LINE FROM ABOUT 5 MILES NORTH OF RIO GRANDE CITY TO 5 MILES NORTH OF GARCIASVILLE. THESE THUNDERSTORMS WERE DRIFTING NORTH NORTHEAST AROUND 5 MPH. A SECOND AREA OF THUNDERSTORMS WAS LOCATED ABOUT 10 MILES SOUTHWEST OF LA GLORIA...AND WAS MOVING SOUTH AROUND 5 MPH. THESE THUNDERSTORMS ARE EXPECTED TO MERGE...WITH AREAS OF EAST CENTRAL STARR COUNTY RECEIVING ANOTHER 2 TO 4 INCHES OF RAINFALL. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 2679 9895 2648 9917 2624 9870 2677 9853 $$ JS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 12:50 PM CDT, 6 hours 30 minutes earlier.
Area forecast discussion, Jun 28, 12:50 PM CDT, 6 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 1250 PM CDT THU JUN 28 2007 .DISCUSSION...PERSISTENT UPPER LOW CONTINUES OVER NORTH TEXAS IN BETWEEN TWO RIDGES...ONE OVER THE FOUR CORNERS AND THE OTHER OVER THE SOUTHEAST U.S. MODELS INDICATE THAT THE RIDGE OVER THE SOUTHEAST WILL WEAKEN AS THE SOUTHWEST RIDGE BUILDS EASTWARD... CAUSING THE UPPER LOW TO RETROGRADE SLOWLY TO THE SOUTHWEST. IN THE LOW LEVELS...A WEAK TROPICAL WAVE IS EXPECTED TO WORK ITS WAY WESTWARD OVER THE WEEKEND CAUSING AN INCREASE IN MOISTURE OVER DEEP SOUTH TEXAS. THIS WILL MAKE SHOWERS AND THUNDERSTORMS INCREASINGLY LIKELY BY SUNDAY AND LASTING THROUGH MID-WEEK. WITH PWATS FORECAST TO BE NEAR 2 INCHES DURING THIS PERIOD...HAVE GONE SLIGHTLY ABOVE MEX POPS FOR SATURDAY THROUGH MONDAY. TEMPS WILL BE NEAR NORMAL THROUGH THE PERIOD. && .MARINE...BUOY020 REPORTED S WINDS AROUND 5 KTS AND SEAS AT 3 FT. WINDS AND SEAS CONTINUE TO DECREASE AS THE PRESSURE GRADIENT RELAXES. A WEAK TROPICAL WAVE WILL MOVE INTO THE WESTERN GULF OVER THE WEEKEND AND INTERACT WITH THE PERSISTENT UPPER LEVEL LOW OVER CENTRAL TEXAS TO INCREASE THE CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS THE LOWER TEXAS COASTAL WATERS THROUGH EARLY NEXT WEEK. && .AVIATION...VFR CONDITIONS WILL PREVAIL TODAY WITH TEMPO MVFR TO IFR CONDITIONS AS WIDELY ISOLD CONVECTION THIS AFTERNOON MAINLY ACROSS WRN ZONES. MVFR VIS/CIGS ARE LIKELY AGAIN IN PATCHY FG ACROSS NRN AND CTL ZONES FRI AM. INCREASED CHANCES FOR SHRA/TSRA FRI WILL PRODUCE MVFR CIGS LATE AM. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 77 88 79 89 / 10 10 30 40 BROWNSVILLE 76 91 77 90 / 10 20 30 40 HARLINGEN 75 92 76 92 / 10 20 30 40 MCALLEN 77 92 78 94 / 10 20 30 40 RIO GRANDE CITY 78 93 79 96 / 20 20 30 40 SOUTH PADRE ISLAND 77 85 80 88 / 10 10 30 30 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPTIC/GRIDS....68/KL MARINE/AVIATION...55/BC+53/JE HMT/MESOSCALE.....VEGA THIS PRODUCT IS ALSO AVAILABLE ON OUR WEB SITE AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE
Hazardous weather outlook, Jun 28, 6:12 PM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 612 PM CDT THU JUN 28 2007 TXZ248>257-291100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 612 PM CDT THU JUN 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER ZAPATA...JIM HOGG...BROOKS AND STARR COUNTIES THROUGH THE EVENING HOURS. THESE SLOW MOVING STORMS WILL BE CAPABLE OF VERY HEAVY RAINS. PLEASE REFER TO THE LATEST FLASH FLOOD WARNINGS AND FLOOD ADVISORIES FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. DAYTIME HEATING AND INCREASING TROPICAL MOISTURE WILL PRODUCE SOME ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL OVER DEEP SOUTH TEXAS DURING THE PERIOD. MOTORISTS SHOULD DRIVE WITH CAUTION...AS TEMPORARY PONDING OF WATER ON ROADS WILL CAUSE VEHICLES TO HYDROPLANE AT HIGHER SPEEDS. SOME URBAN AND SMALL STREAM FLOODING IS ALSO POSSIBLE AS A RESULT OF THE RAINFALL. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS AND EMERGENCY MANAGERS OVER ZAPATA...JIM HOGG...BROOKS AND STARR COUNTIES ARE URGED TO MONITOR WEATHER CONDITIONS VERY CLOSELY AND PREPARE FOR ACTIVATION.
In the hours before
Local storm report, Jun 28, 7:09 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
709 PM CDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM FLASH FLOOD 10 SW HEBBRONVILLE 27.22N 98.80W
06/28/2007 JIM HOGG TX LAW ENFORCEMENT
FLOODING OF HIGHWAY 16 SOUTHWEST OF HEBBRONVILLE NEAR
RANDADO WAS REPORTED.
&&Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.